# SDR KCQA2014022101

- Difficulty date: February 20, 2014
- Submitted: February 21, 2014
- Operation: Air carrier
- Aircraft: N399CZ
- Make and model: Beech 99
- Aircraft serial: U91
- Aircraft time: 28,620 hours, 39,532 cycles
- System (JASC): 3410 · Flight Environment Data
- Part: Efis
- Part number: 91000001004
- Part serial: 9985
- Condition: Multiple Fail
- Location: Zone 200
- Part time: 1,159 hours, 1,036 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT'S SIDE EFIS PRIMARY FLIGHT DISPLAY (PFD) LOST ALL AIRSPEED, ATTITUDE AND HEADING DATA WHILE IN IMC AND PILOT'S AIRSPEED INDICATOR FAILED AT THE SAME TIME.  OAT AT CRUISE ALTITUDE OF 17,000 FT WAS APPROXIMATELY -10 DEGREES C.  THE PILOT COMMUNICATED WITH THE COMPANY AND THE COMPANY DETERMINED THE MOST LIKELY REASON OF THE FAILURE TO BE A LOSS OF AIRSPEED WHICH CAUSED THE PFD TO FAIL.  LOGIC OF THE PFD IS THAT IF AIRSPEED IS LOST AND GPS GROUND SPEED IS OVER 50 KNOTS THE PFD WILL REMOVE ALL FLIGHT ATTITUDE AND HEADING DATA. THE WEATHER AT THE DESTINATION WAS VFR WHICH WAS NOT THE CASE AT THE DEPARTURE AIRPORT OR AN AIRPORT WITHIN CLOSE PROXIMITY OF THE ACFT AT THE TIME, THEREFORE THE FLIGHT CONTINUED TO THE DESTINATION AND LANDED WITHOUT INCIDENT. THE PITOT TUBE LINE DRAINS HAVE BEEN OPENED TO REMOVE ANY POSSIBLE MOISTURE FROM THE SYS WHICH COULD FREEZE AND CAUSE A FAILURE OF THE EFIS AND AIRSPEED INDICATIONS.
